Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
130 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes stomach upset while on Janumet XR?

Answered by
Dr.
Dr. Saumya Mittal

Diabetologist

Practicing since :2004

Answered : 2881 Questions

default
Posted on Tue, 7 Jun 2016 in Diabetes
Question: DID YOU GET MY QUESTION ABOUT JANUMET XR OR DID IT GET LOST WHILE I WAS CHANGING MY PASSWORD? I'M TIRED OF REPEATING MYSELF, BUT HERE WE GO AGAIN
SEE BELOW I HAVE REPEATED MY QUESTION, BUT I DON'T WANT TO BE CHARGED TWICE FOR THE SAME QUESTION.
I UPDATED PROFILE INFOR SO PLEASE LOOK AT IT.
doctor
Answered by Dr. Saumya Mittal 20 minutes later
Brief Answer:
Both have metformin

Detailed Answer:
Hi
I am Dr Mittal.
I have read your message.
I think I can help you.
The fact remains that in your case the problem is persistent because Janumet also contains metformin.
Metformin cause gastric side effects including pain.
So basically the problem causing medicine is not withdrawan.
Usually people so get used to metformin but it takes time.
If you want to continue with the tablet it's better to take it before food.
I have tried to make it as simple as possible. I hope that the information contained in this message will be able to help you find the best solution for your problem.

Best of luck. Dr Mittal
Above answer was peer-reviewed by : Dr. Deepak
doctor
default
Follow up: Dr. Saumya Mittal 7 hours later
By "it's better to take it before food" do you mean immediately while he is sitting at the table with dinner in front of him? Or is half-hour before dinner the same? He has been taking them after eating a meal, with a small amount of liquid, then has coffee after dinner. Thank you for your advice. I am trying to help my husband adjust to these medicine changes. Sincerely, XXXXXXX XXXX
doctor
Answered by Dr. Saumya Mittal 1 hour later
Brief Answer:
Before food

Detailed Answer:
Hi,
I ideally prefer to prescribe it half hour before food.
But some people develop hypoglycaemia on the regime.
That's despite the fact that the medicine is not supposed to cause hypoglycaemia.
And the reason usually is an unexpected delay in eating food.
So immediately before food is also fine.
I have tried to make it as simple as possible. I hope that the information contained in this message will be able to help you find the best solution for your problem. Best of luck. Dr Mittal
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Hypoglycaemia

doctor1 MD

My blood sugar levels are not under control though I am taking the medications. Namely zoryl m1 (glimperide 1 mg & metformin 500 mg) 2 times a day....

doctor1 MD

I am XXXXXXX XXXXXXX I am suffering from Hyper Tension for more than 20 years, Since the last 10 years I am suffering from Type 2 Diabetes ,...

doctor1 MD

Hi Doctor my mother 65 years of age is suffering from diabetes and is taking amaryl 1mg and glycomate 500 twice daily. her yesterday fasting sugar...

doctor1 MD

Hi, my sugar level is 120 fasting . I am using amryl m1 in the morning and galvus met 50 / 500mg at night. Should I continue using. Are there any...